Jul 1, 2000
I have been on Sustiva and Combivir for about a month, and I know that the rash is a possible side effect and that without seeing it you can't not really tell what it is or what I should do about it. Although it does itch and it somewhat raised in some areas, I feel so much better taking my meds, more than 1,000% better, that I am willing to put up with the minor itching that I feel. Is this a short sighted approach? Is there anything that I can just apply, or soak my chest ears and head in to lessen the itching. Or, should I just head to the Doctors and have them take a look-see?
Response from Dr. Boyle
The rash and itching may or may not be related to Sustiva or some other medication that you are taking. Your doctor should definitely have a look at it and decided on further evaluation or treatment. In my experience Sustiva, unlike abacavir or nevirapine, does not cause, in most cases, a major, progressive rash. Several of my patients with mild to moderate rashes/itching have done well with an anti-histamine (such as Benadryl, Atarax or Claritin) or, in a few cases, an oral steroid. Get your doctor's advice about this after he evaluates the rash. Brian Boyle, M.D., J.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Pain In Urethra After Masturbation Worried I Have
- Painful Red Spots After Oral Sex Worried I Have HIV
- Sinus Infection After Vaginal Sex Without Condom Does It Mean I Have HIV
- White Bumps On Penis After Touching Urine Worried I Have HIV
- How Does Thrush Spread To Other People?
- Irritation On Penis Tip After Sex Chlamydia Sti
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.